Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP / Atripla / Reducing Side Effects
Jul 14, 2010

I will take my first of 28 Atripla pills in an hour. I have a very active job, so I want to minimize side effects. Do you have any tips?

Since one component is fat soluble, would trying to eat whatever fats I normally do (I'm a healthy veg, fat intake ain't much... nuts, cheese, yogurt) possibly help to minimize side effects during the day? Or could that reduce the therapy's efficacy?

My physician has already recommended that I: - Consume at least 1.5 liters of water each day - Eat low fat dinners (what's a definition of low fat? 5 grams? 10 grams?) - Take the medication at night, 2 hours after dinner - Not drink alcohol - Ask someone at work to monitor me for side effects I might not be aware of

Response from Dr. Henry

Increased fat in diet often lead to higher levels of efavirenz and increased risk for side effects-hence the recommendation to take before bedtime (empty stomach)and eat reduced fat dinner). There is wide variability as to absorption and effect of varying amount of fat in diet can be difficult to predict for individual patient. KH



Previous
Losing fat through ultrasound safe for hiv-positive people?
Next
Tenofovir or Abacavir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement